Hail, Laclede
- When
- August 19, 6:00 PM CST to 7:00 PM CST
- Where
- Laclede County, Eldridge
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.833, -92.767
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 19, 1:45 PM CST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 245 PM CDT MON AUG 19 2002 WERE GETTING QUITE UNSTABLE THIS AFTERNOON WITH CU DEVELOPING IN AREA OF SURFACE BASED CAPES AROUND 3500 J/KG AND LIS AT -6. HOWEVER...CAP IS STILL HOLDING TOUGH. EXPECT FIRST STORMS TO BREAK THE CAP NEAR OUTFLOW BOUNDARY FROM NEVADA TO SOUTH OF OSAGE BEACH. BASED ON DEWPOINT OBS...FRONT STILL LIES WELL NORTH OF THE OZARKS. STALLED OUTFLOW BOUNDARY NORTH OF SPRINGFIELD WILL DICTATE DISTRIBUTION OF POPS FOR TONIGHT. HAVE SOME CONCERNS ABOUT POSSIBLE MCS TRACKING NEAR THE FRONT OVER CENTRAL MO OVERNIGHT. LATEST ETA OUTPUT SHOWS MOST LIKELY AREA FOR MCS DEVELOPMENT OVER WESTERN KANSAS AND SOUTHWEST NEBRASKA IN VICINITY OF DEVELOPING LOW LEVEL JET AND STRONG 850 MB WARM AIR ADVECTION. HOWEVER LATEST MESOETA SHOWS ANOTHER SHORTWAVE MOVING INTO THE REGION OVERNIGHT. FOR NOW WILL HANG ON TO CHANCE POPS ALL NIGHT FOR THE NORTHERN ZONES...BUT WILL TAPER OFF THIS EVENING FOR THE SOUTH. MAY ALSO HAVE SOME LINGERING CONVECTION TUESDAY MORNING. THEREAFTER...STALLED FRONT RETURNS NORTH AS A WARM FRONT AND WASHES OUT AS 70+ DEWPOINTS ADVECT RAPIDLY NORTH TOMORROW MORNING/AFTERNOON IN RESPONSE TO DEEPENING LEE TROUGH OVER EASTERN CO. WITH RELATIVELY WEAK CAP AND POSSIBLE MESOSCALE BOUNDARIES AROUND...WILL HANG ON TO A 30 POP FOR THE CENTRAL AND EASTERN ZONES FOR THE AFTERNOON. THEREAFTER...SHOULD SEE SOME CAP STRENGTH INCREASE AS UPPER HIGH BUILDS INTO THE AREA. WILL CONTINUE WITH DRY FORECAST FOR THE REST OF THE WORK WEEK AND BRING POPS BACK IN ON SATURDAY...AS AVN SHOWS DECENT CONSISTENCY WITH FROPA AS RIDGE BUILDS TO THE WEST AND NORTHWEST FLOW EDGES INTO THE REGION. NO DRASTIC CHANCES TO TEMPERATURES THIS WEEK...JUST PLAN ON GOING A FEW DEGREES COOLER OVER THE EAST ON TUESDAY AND OVER THE ENTIRE AREA SATURDAY AND SUNDAY. INITIAL ISC GRIDS ARE OUT. WILL LIKELY TWEEK POPS/WEATHER GRIDS FOR TUESDAY TO PROLONG PRECIP IN THE EAST. .SGF... MO...NONE. KS...NONE.
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT MON AUG 19 2002 * HAZARDOUS WEATHER OUTLOOK THROUGH TONIGHT... ISOLATED SEVERE THUNDERSTORMS WITH WIND GUSTS OVER 60 MPH AND HAIL TO THE SIZE OF NICKELS. * AREAS AFFECTED AND TIMING... NORTH OF A LINE FROM JOPLIN TO AVA FROM 3 PM TO 8 PM. * SPOTTER ACTIVATION OUTLOOK... POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING. * DISCUSSION... A COLD FRONT OVER CENTRAL MISSOURI WILL INTERACT WITH A VERY UNSTABLE AIRMASS TO PRODUCE STRONG TO SEVERE THUNDERSTORMS OVER THE AREA. ISOLATED WIND GUSTS GREATER THAN 60 MPH...HAIL UP TO THE SIZE OF NICKELS AND VERY HEAVY RAIN WITH LOCALIZED FLOODING WILL BE POSSIBLE. * EXTENDED OUTLOOK THROUGH SUNDAY... ANOTHER COLD FRONT WILL MOVE THROUGH THE REGION ON SATURDAY. TERRY THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5313285.